Seizures and supraventricular tachycardia after ingestion of a synthetic cannabinoid (JWH-018)

October 7, 2011, 12:51 am

★★★☆☆

Severe Toxicity Following Synthetic Cannabinoid Ingestion. Lapoint J et al. Clin Toxicol 2011;49:760-764.

Abstract 

This case report des ribes a 48-year-old man who developed seizures within 30 minutes of ingesting a mixture of ethanol and a synthetic cannabinoid (which was later identified as the synthetic cannabinoid JWH-018).  The patient also required cardioversion on the first hospital day for persistent supraventricular tachycardia This paper gets extra credit for specifically identifying the substance ingested by analyzing both the product itself and the patient’s urine.  However, some aspects of the case are still puzzling.  For example, the patient seems to have been stabilized on the first or second hospital day, but was not discharged until day 10 (a detail mentioned in the abstract but not in the body of the paper). This interval is never explained.
Related posts:

Spice toxicity: three patients with confirmed exposure to JWH-018 and /or JWH-073

“Legal” marijuana: patients with confirmed exposure to JWH-018 and JWH-073

Synthetic ‘legal’ marijuana banned by the FDA

K2 Sex

Update on ‘legal’ smoking highs

K2: “This isn’t Jerry Garcia’s marijuana”

 

 

Comments are closed.